EconPapers    
Economics at your fingertips  
 

An Asymptotic F Test for Uncorrelatedness in the Presence of Time Series Dependence

Xuexin Wang and Yixiao Sun ()

No 2019-05-24, Working Papers from Wang Yanan Institute for Studies in Economics (WISE), Xiamen University

Abstract: We propose a simple asymptotic F-distributed Portmanteau test for zero autocorrelations in an otherwise dependent time series. By employing the orthonormal series variance estimator of the variance matrix of sample autocovariances, our test statistic follows an F distribution asymptotically under fixed-smoothing asymptotics. The asymptotic F theory accounts for the estimation error in the underlying variance estimator, which the asymptotic chi-squared theory ignores. Monte Carlo simulations reveal that the F approximation is much more accurate than the corresponding chi-squared approximation in finite samples. Compared with the nonstandard test proposed by Lobato (2001), the asymptotic F test is as easy to use as the chi-squared test: There is no need to obtain critical values by simulations. Further, Monte Carlo simulations indicate that Lobato’s (2001) nonstandard test tends to be heavily undersized under the null and suffers from substantial power loss under the alternatives.

Keywords: Lack of autocorrelations; Portmanteau test; Fixed-smoothing asymptotics; F distribution; Orthonormal series variance estimator (search for similar items in EconPapers)
JEL-codes: C12 C22 (search for similar items in EconPapers)
Date: 2019-05-24
New Economics Papers: this item is included in nep-ecm
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://research.soe.xmu.edu.cn/repec/upload/201905241600557559.pdf (application/pdf)
Our link check indicates that this URL is bad, the error code is: 403 Forbidden

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wyi:wpaper:002407

Access Statistics for this paper

More papers in Working Papers from Wang Yanan Institute for Studies in Economics (WISE), Xiamen University
Bibliographic data for series maintained by WISE Technical Team ().

 
Page updated 2020-03-29
Handle: RePEc:wyi:wpaper:002407